Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 424, NWS Little Rock, AR

September 1, 2000Hot Spring County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Sep 1, 2000, 2:42 PM CDT for Hot Spring County, Arkansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 1, 2000, 2:42 PM CDT (19:42 UTC)
Expired
Sep 1, 2000, 3:30 PM CDT
In force
48 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Hot Spring County, AR

What was reported inside it

TimeReportWhereRemark
Sep 1, 3:05 PM CDTHail 0.88Donaldson, AR
Sep 1, 3:05 PM CDTHail 0.88Social Hill, AR

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 7.7 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 89 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
89 J/kg
Mixed-layer CIN
-313 J/kg
Mixed-layer LCL
2615 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLZK 011942
SVRLIT
ARC059-012030-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
242 PM CDT FRI SEP 1 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOT SPRING COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 330 PM CDT

* AT 239 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER ROCKPORT...OR ABOUT 3 MILES NORTH OF
  MALVERN...MOVING SOUTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MALVERN AND PERLA AROUND 250 PM CDT

THE MAIN SEVERE WEATHER THREAT IN THE WARNING AREA IS STRONG AND
GUSTY WINDS. SOME DAMAGE MAY OCCUR SUCH AS DOWNED TREES OR TREE LIMBS
AND POWER LINES. THE STORM MAY ALSO PRODUCE HAIL IN SOME AREAS. FOR
YOUR PROTECTION...GO INDOORS UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO TH
E NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.

25

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 10:57 AM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Sep 1, 10:57 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1057 AM CDT FRI SEP 1 2000

I WILL BE UPDATING THE ZONES SHORTLY TO INCLUDE A 20 PERCENT CHANCE
OF THUNDERSTORMS FOR MY ENTIRE CWFA...AS THERE ARE SOME SHOWERS AND
THUNDERSTORMS DEVELOPING ACROSS THE ARKADELPHIA AND CAMDEN AREAS.
MORE ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS AFTERNOON. IT
APPEARS THAT THE TEMPERATURES ARE RUNNING COOLER TODAY THAN
YESTERDAY. SO...I HAVE LOWERED THE TEMPERATURES A CATEGORY IN THE
CENTRAL THIRD OF MY CWFA FROM 105 TO 110 TO NEAR 105. HIGHS SHOULD
STILL BE NEAR RECORDS WITH THE FOLLOWING LIST OF RECORDS FOR TODAY.

SOME RECORDS FOR TODAY 9/1

LOCATION          RECORD      YEAR
--------          ------      ----
HARRISON           100       1947-1951
HOT SPRINGS        106       1947
NORTH LITTLE ROCK  106       1947
PINE BLUFF         105       1938

(49)

.LIT...HEAT ADVISORY TODAY THROUGH SATURIDAY FOR
    ZONES 16-21-22-25-30>34-37>47-52>57-62>69

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 1:49 PM CDTSevere Thunderstorm WarningLZKPope41 min
Sep 1, 1:51 PM CDTSevere Thunderstorm WarningLZKPolk39 min
Sep 1, 1:55 PM CDTSevere Thunderstorm WarningLZKJohnson50 min
Sep 1, 1:58 PM CDTSevere Thunderstorm WarningLZKConway, Van Buren47 min
Sep 1, 2:27 PM CDTSevere Thunderstorm WarningLZKPope48 min
Sep 1, 2:46 PM CDTSevere Thunderstorm WarningLZKYell44 min
Sep 1, 2:57 PM CDTSevere Thunderstorm WarningLZKGarland48 min
Sep 1, 3:23 PM CDTSevere Thunderstorm WarningLZKDallas52 min
Sep 1, 3:28 PM CDTSevere Thunderstorm WarningLZKClark, Hot Spring47 min
Sep 1, 3:42 PM CDTSevere Thunderstorm WarningLZKWhite48 min
Sep 1, 3:43 PM CDTSevere Thunderstorm WarningLZKPerry47 min
Sep 1, 4:04 PM CDTSevere Thunderstorm WarningLZKPulaski41 min
Sep 1, 4:10 PM CDTSevere Thunderstorm WarningLZKFaulkner, White50 min
Sep 1, 4:40 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Pulaski50 min
Sep 1, 5:00 PM CDTSevere Thunderstorm WarningLZKSaline45 min
Sep 1, 5:12 PM CDTSevere Thunderstorm WarningLZKCalhoun48 min
Sep 1, 5:21 PM CDTSevere Thunderstorm WarningLZKOuachita39 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.